[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.241.199. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
August 9/23, 1999

Pulmonary Edema Associated With Troglitazone Therapy

Arch Intern Med. 1999;159(15):1811-1817. doi:

We report 2 cases of pulmonary edema associated with the use of troglitazone (Rezulin; Parke-Davis, Morris Plains, NJ).

A 65-year-old woman with type 2 diabetes began troglitazone therapy. Her hemoglobin A1c fraction improved from 0.10 to 0.06. After 8 months of therapy, she reported lower-extremity edema, which became severe. The findings of her physical examination were otherwise unremarkable, and there was no proteinuria. Furosemide therapy was initiated, but the edema progressed. After 13 months, she had shortness of breath and orthopnea. Details are noted in Table 1. A chest x-ray film showed pulmonary edema. An electrocardiogram and an adenosine stress test with a tetrofosmin perfusion scan revealed no abnormalities. A gated blood pool sample showed an ejection fraction of 0.62, with a normal left ventricle. After the troglitazone therapy was discontinued, the patient's fluid overload improved, and she lost 7.1 kg after 3 weeks.

×